Texas, 2005

Hail in Texas, March 27, 2005

March 27, 2005 · NWS HGX · 3 events in 3 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$14,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Mar 26, 10:50 PM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Mar 26, 10:50 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1050 PM CST SAT MAR 26 2005

.LATE EVENING UPDATE...
SYNOPTIC SCALE LIFT BEING PRODUCED BY APPROACHING UPPER LOW HAS
RESULTED IN ELEVATED SCATTERED SHOWERS JUST SW OF CWFA. WE SHALL
ADJUST REST OF 1ST PERIOD POPS HIGHER CALLING FOR 50 PERCENT
NORTH...40 PERCENT CENTRAL AND 30 PERCENT SOUTH (INCLUDING MARINE).
OTHERWISE...REST OF FORECAST PACKAGE ON TRACK.

37/42

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
.TX...NONE.
.GM...
SMALL CRAFT ADVISORY IN EFFECT FOR 0-60 NM COASTAL WATERS.
SMALL CRAFT SHOULD EXERCISE CAUTION FOR BAYS.

&&
Hazardous weather outlook, Mar 26, 7:42 PM CST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
742 PM CST SAT MAR 26 2005

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-271300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
742 PM CST SAT MAR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...REST OF TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT....
SPOTTER ACTIVATION IN NOT ANTICIPATED.

The radar

The Houston radar (KHGX), 73 km away, was scanning. The volume nearest the first event began at 07:22 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Jackson

When
March 27, 1:25 AM CST
Where
Jackson County, Edna
Measured
0.75 in hail
Property damage
$4,000
Reported by
LAW ENFORCEMENT
Coordinates
29.400, -95.833

Reported on State Highway 111.

Hail, Wharton

When
March 27, 1:30 AM CST
Where
Wharton County, Wharton
Measured
0.75 in hail
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
28.983, -96.650

Reported at the sheriff's office.

Hail, Fort Bend

When
March 27, 1:30 AM CST
Where
Fort Bend County, Needville
Measured
0.75 in hail
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
29.317, -96.100

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445589, 5444102, 5444103.